Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Finite element interpolation of nonsmooth functions satisfying boundary conditions


Authors: L. Ridgway Scott and Shangyou Zhang
Journal: Math. Comp. 54 (1990), 483-493
MSC: Primary 65D05; Secondary 65N30
MathSciNet review: 1011446
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we propose a modified Lagrange type interpolation operator to approximate functions in Sobolev spaces by continuous piecewise polynomials. In order to define interpolators for "rough" functions and to preserve piecewise polynomial boundary conditions, the approximated functions are averaged appropriately either on d- or $ (d - 1)$-simplices to generate nodal values for the interpolation operator. This combination of averaging and interpolation is shown to be a projection, and optimal error estimates are proved for the projection error.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05, 65N30

Retrieve articles in all journals with MSC: 65D05, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-1011446-7
PII: S 0025-5718(1990)1011446-7
Article copyright: © Copyright 1990 American Mathematical Society